Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
buzzpoet

Spring/Summer Break on Accutane

Recommended Posts

Just started Accutane (Amnesteem 40mg) have spring break and planning a summer vacation planned, both to locations with sun and beaches.

I know you are not supposed to drink while on the drug, im not planning on going overboard but wanted to get some feedback and some peoples experiences?

Also, any advice so I dont burn alive in the sun?

Thanks guys!

Share this post


Link to post
Share on other sites

i drank almost every weekend while on accutane and all of my blood tests came back fine. some people think the hangover is worse on accutane. i dont know what to do about the sun part except stay out of it! i got sun burned just walking outside or riding in the car. it sucks.

Share this post


Link to post
Share on other sites

about the drinking thing...i'm on day 31 and i took 40 MG of Amnesteem for my first month and i drank 3 or 4 times and my blood tests came back fine.

you should be fine. honestly. as long as you don't go overboard. some people say they got worse hangovers from the accutane, but i didn't experience this.

just make sure you take care of yourself if you plan on drinking. drink a lot of water. get rest. take your pill WAY before you start drinking.

as far as the sun thing goes...just use a good strong sunscreen all over and you should be good.

have fun. :cool:

Share this post


Link to post
Share on other sites

Thanks for the tips. I havent drank since starting which is pretty good for me. Afraid of what the side effects may be. Generally think my derm would be pissed about it so havent really brought it up.

I was riding with my windows down yesterday and got burnt and its winter in ohio. :surprised:

Im generally starting to think Accutane just gets a horrible rap. What drug doesnt say its not a good idea to drink

Screw that noise!

Share this post


Link to post
Share on other sites

I drank like a fish for an entire week while I was in the Dominican Republic over New Years. I was taking 60mg a day.

I told my Derm that I'd be drinking a bottle of tequila every day, and he didn't even flinch.

Honestly, just stay hydrated, and you'll be fine. You should be more worried about the sun exposure imo.

Share this post


Link to post
Share on other sites

my derm has NEVER even mentioned alcohol to me.

and in the huge Accutane booklet they give you, it says nothing about alcohol.

hmm!

Share this post


Link to post
Share on other sites

I just got back from a week in Mexico. I tanned in the booth....I know, don't say it.....for three weeks prior to going to get a base and layed out everyday while I drank my face off.

I was just fine. I would definately recommend to wear a higher sunscreen than you normally would and drink plenty of water (hangovers are partially due to dehyration) and you should be good.

Have a great time!!!

PS - I saw my Derm today after getting back and I am tan and told her about drinking on my trip. She didn't seem to think it was a problem as long as it isn't an everyday event.

Share this post


Link to post
Share on other sites

This is crazy. Drinking every weekend?? People are risking their health by taking accutane and drinking in a stupid way. I occassionally drank but surely it's not a good thing to do it regularly.

Share this post


Link to post
Share on other sites

My derm said nothing about avoiding alcohol, the ipledge booklet says nothing about avoiding alcohol, the pamphlet that comes with my prescription says nothing about avoiding alcohol... GO FOR IT. I've only heard that you should take your pills in the morning and drink extra water.

Share this post


Link to post
Share on other sites

i was worried too so i asked my derm; he said to just think about it like you are already drinking 2 alcoholic beverages every day. it definitely depends on the person and the dose. when i first started on the accutane i had a bad reaction when i drank a glass of wine; i felt nauseous and got lightheaded. however, now i can have up to 4 drinks every once in a while and im fine. depends on the person the dose what you ate that day and a million other things. there are people who drink like fish on it and they're fine. im worried about the long term damage though, so im sticking to only drinking on special occasions with a 4 drink limit=)

Share this post


Link to post
Share on other sites

I just recently turned 21 last month so I'm still enjoying myself. I drink probably 2 times a week. I haven't had a hangover just because I've stayed up until I was sober so I couldn't say how the hangover differed. But I also tan everyday. I just lowered my time since I'm more sensitive due to the Accutane. I think as long as you take precautions and expect your body to react differently, your accutane course isn't that uncomfortable.

Share this post


Link to post
Share on other sites

A few nights of drinking will most likely not cause you any harm. Constantly binge drinking while on accutane would be too much of a health risk. Accutane is hepatotoxic (toxic to your liver). Combine that with too much alcohol and you could be setting yourself up for problems. I drank once on Accutane and my liver enzymes were fine the next week. You would probably have to drink quite a bit to do real harm.

For the sun, cover up! Wear a good sunblock with broad spectrum coverage at all times. Reapply every couple of hours. Wear a hat. Sit under an unbrella. Quickest way to ruin your new clear skin is with a blistering sunburn.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×